MAUDE Adverse Event Report: TREACE MEDICAL CONCEPTS, INC. 2.2MM OLIVE WIRE WITH DRILL TIP

TREACE MEDICAL CONCEPTS, INC. 2.2MM OLIVE WIRE WITH DRILL TIP
Model Number 1405-2266
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the tip of an olive wire (with drill tip) broke off and was retained in the patient's bone during a bunion procedure on (b)(6) 2022.The case was completed successfully with no additional patient outcomes.Additional information indicates the surgical team determined that the pin collet was not seating properly, which caused the olive wire to spin unevenly, repeatedly contacting the drill guide resulting in its breakage.The udi referenced is for the sterile kit, sk23, the product is distributed within.The device history records for all possible lots were reviewed and no issues were identified during the manufacture and release of the devices that could have contributed to what was reported.The product is manufactured with implant grade material and no adverse events have previously been reported as a result of this failure to date.Based on the available information, the most likely cause of what was reported is that the olive wire broke due to impact with another device.The case was successfully completed with no additional patient outcomes.Although the company has determined that the subject event in this mdr is unlikely to result in a serious injury if it recurred, the company has decided to file the mdr in an abundance of caution and to ensure full compliance with 21 cfr part 803.The company will supplement this mdr as necessary and appropriate.
 
Event or Problem Description
It was reported that the tip of an olive wire (with drill tip) broke off and was retained in the patient's bone during a bunion procedure on (b)(6) 2022.The case was completed successfully with no additional patient outcomes.

Brand Name
2.2MM OLIVE WIRE WITH DRILL TIP
Common Device Name
OLIVE WIRE
Manufacturer (Section D)
TREACE MEDICAL CONCEPTS, INC.
100 palmetto park place
ponte vedra FL 32081
Manufacturer (Section G)
TREACE MEDICAL CONCEPTS, INC.
100 palmetto park place
ponte vedra FL 32081
Manufacturer Contact
uriza shums
100 palmetto park place
ponte vedra, FL 32081
9043735940
MDR Report Key16172309
Report Number3011623994-2023-00002
Device Sequence Number14096008
Product Code HWE
UDI-Device Identifier00853114006167
UDI-Public00853114006167
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
N/A-CLASS I
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2023
Device Model Number1405-2266
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2022
Initial Report FDA Received Date01/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale